Alert archive / Wisconsin / Special Weather Statements in 2019

Special Weather Statement, NWS Green Bay, WI

June 30, 2019Calumet County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jun 30, 2019, 11:21 AM CDT for Calumet County, Wisconsin. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2019, 11:21 AM CDT (16:21 UTC)
Expired
Jun 30, 2019, 12:15 PM CDT
In force
54 min
Issued by
NWS Green Bay, WI

County Calumet County, WI

The radar

The Green Bay radar (KGRB), 56 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2019-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2019-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-408 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

963 
WWUS83 KGRB 301621
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
1121 AM CDT Sun Jun 30 2019
 
WIZ038-039-048>050-301715-
Calumet WI-Winnebago WI-Outagamie WI-Manitowoc WI-Brown WI-
1121 AM CDT Sun Jun 30 2019

...THUNDERSTORMS MOVING THROUGH THE FOX VALLEY...

At 1119 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kaukauna to near Rosendale. Movement was
southeast at 35 mph.

Wind gusts to 30 to 40 mph and brief heavy rainfall will be possible 
with these storms.

Locations impacted include...
Appleton, Oshkosh, Manitowoc, Menasha, Kaukauna, Little Chute,
Kimberly, Chilton, Brillion and Cleveland.

People at Ford Festival Park should consider seeking safe shelter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4390 8862 4444 8831 4410 8755 4406 8760
      4390 8769 4389 8816 4394 8816 4394 8840
      4389 8840
TIME...MOT...LOC 1619Z 307DEG 32KT 4434 8828 4381 8858 

$$
Kieckbusch

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 30, 6:46 AM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, Jun 30, 6:46 AM CDT, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
646 AM CDT Sun Jun 30 2019

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Monday
Issued at 424 AM CDT Sun Jun 30 2019

As expected, MCS is approaching WI from MN early this morning. The
convection has begun its dive SE along the strong instability
gradient/edge of cap. High res models show a couple different
solutions. The first is the complex decays before it moves into
the area, with additional storms possible along any boundaries
that are laid out by the system. The second solution, which seems
more likely given latest radar, is the western part of the
forecast area is affected by showers and storms this morning.

The question then becomes what if anything re-develops in area
this afternoon. SPC does a good job describing uncertainty with
today's storm threat.

NAM and GFS then in general agreement on additional storms tonight
over the SW part of forecast area along warm front, overspreading
the area late.

Temps today will be dependent on amount of residual clouds, but
some sunshine expected.

Overall, forecast confidence is not exceedingly high in this part
of the forecast.

.LONG TERM...Monday Night Through Saturday
Issued at 424 AM CDT Sun Jun 30 2019

Main highlights for the extended are the possibility for severe
weather on Tuesday, intermittent chances for additional showers
and storms through the end of the work week, and a Canadian high
approaching the Upper Mississippi Valley for next weekend.

A low pressure system will approach the Upper Mississippi Valley
from the southwest Monday night into Tuesday. As this system
tracks closer to the region, a warm front will set up over central
Wisconsin that will bring showers and thunderstorms to the forecast
area Monday night into Tuesday afternoon. The cold front
associated with the approaching low pressure system will then
sweep across Wisconsin Tuesday afternoon and evening. This will
keep chances for showers and storms across much of the forecast
area Tuesday afternoon and evening. It is possible for a small
window of strong to severe storms over central and east-central
Wisconsin Tuesday afternoon/evening, but is dependent on the
location and movement of the cold front.

By Tuesday night, the cold front will move south into southern
Wisconsin and northern Illinois. Model guidance suggests a
surface high pressure system may briefly shift over northern
Wisconsin Tuesday night through Wednesday night. Therefore,
depending on how far south the front will sag, chances for
showers and storms will remain higher across the southern
portions of the forecast area with lower chances across northern
Wisconsin.

Model guidance indicates a cold front will pass over the region
on Thursday night into Friday, increasing chances for showers and
storms over the forecast area. However, model guidance is not in
agreement with the timing of this cold frontal passage.

Once the cold front moves out of the forecast area, model guidance
suggests a Canadian high pressure system may shift over the Upper
Mississippi Valley for the weekend. This would bring cooler
temperatures and dryer conditions to the forecast area.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 645 AM CDT Sun Jun 30 2019

Latest radar trends indicate convective complex moving SSE across
far western WI and eastern MN. Storms may brush the western part
of forecast area and TAF sites as they move SSE this morning.
Additional storms or residual storms from complex may affect
southern airports mid-day.

Frontal boundary will remain near the forecast area into Monday
(and beyond), so threat for storms will continue. Outside of
storms, mainly VFR conditions expected.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....JKL
LONG TERM......Hykin
AVIATION.......JKL
Hazardous weather outlook, Jun 30, 4:28 AM CDT, 6 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
428 AM CDT Sun Jun 30 2019

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-010930-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
428 AM CDT Sun Jun 30 2019

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Scattered thunderstorms are expected. A few storms with strong
winds and heavy rain are possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Scattered thunderstorms are forecast through late Friday. A few
strong storms are possible on Tuesday in central and east-central
Wisconsin.

.SPOTTER INFORMATION STATEMENT...

Formal spotter activation is not expected today, but storm
spotters are asked to forward any reports of strong winds or
rainfall over an inch to the National Weather Service.

LMZ521-522-541>543-010930-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
428 AM CDT Sun Jun 30 2019

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

There is a chance for thunderstorms, mainly this afternoon and
tonight. Strong winds may accompany a few storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Scattered thunderstorms are forecast through Friday night. Dense
marine fog may also develop at times. Any thunderstorms or dense
fog will pose a hazard to boaters.

JKL/Hykin

In the hours before

Special weather statement, Jun 30, 10:06 AM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1006 AM CDT Sun Jun 30 2019

WIZ045-301530-
Waushara WI-
1006 AM CDT Sun Jun 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WAUSHARA COUNTY UNTIL
1030 AM CDT...

At 1005 AM CDT, Doppler radar was tracking strong thunderstorms 7
miles west of Wautoma, moving southeast at 45 mph.

Pea size hail, torrential rainfall and wind gusts to 40 to 50 mph
will be possible with these storms.

Locations impacted include...
Wautoma, Plainfield, Silver Lake, Dakota, Richford, Spring Lake,
Coloma, Hancock and Lohrville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized urban flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Green Bay.

&&

LAT...LON 4398 8960 4424 8960 4424 8939 4398 8903
TIME...MOT...LOC 1505Z 313DEG 40KT 4406 8942

Kieckbusch
Local storm report, Jun 30, 10:18 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1018 AM CDT SUN JUN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 AM     HEAVY RAIN       3 NW PORT EDWARDS       44.36N 89.89W
06/30/2019  M1.10 INCH       WOOD               WI   PUBLIC

&&
Local storm report, Jun 30, 10:29 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1029 AM CDT SUN JUN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     TSTM WND DMG     NEKOOSA                 44.31N 89.88W
06/30/2019                   WOOD               WI   LAW ENFORCEMENT

            2-3 TREES DOWN. DELAYED REPORT. TIME ESTIMATED.

&&

BERSCH
Special weather statement, Jun 30, 10:41 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1041 AM CDT Sun Jun 30 2019

WIZ031-037>040-045-048>050-301700-
Calumet WI-Waupaca WI-Shawano WI-Kewaunee WI-Winnebago WI-
Outagamie WI-Manitowoc WI-Waushara WI-Brown WI-
1041 AM CDT Sun Jun 30 2019

...LINE OF THUNDERSTORMS HEADED FOR THE FOX VALLEY...

At 1039 AM CDT, Doppler radar was tracking  a line of thunderstorms
along a line extending from near Embarrass to near Berlin. Movement
was east at 35 mph.

Winds gusts to 30 mph, brief heavy rainfall and lightning will
accompany these storms.

Locations impacted include...
Green Bay, Appleton, Oshkosh, Menasha, Kaukauna, Little Chute, New
London, Kimberly, Berlin and Clintonville.

People at Ford Festival Park, and Norbert Hill Center should consider
seeking safe shelter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4390 8889 4398 8889 4398 8908 4470 8870
      4455 8768 4389 8803 4389 8816 4394 8816
      4394 8840 4389 8840
TIME...MOT...LOC 1539Z 287DEG 32KT 4462 8864 4391 8901

Kieckbusch
Special weather statement, Jun 30, 10:50 AM CDT, 31 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1050 AM CDT Sun Jun 30 2019

WIZ005-010-011-018-019-301715-
Vilas-Oneida-Forest-Lincoln-Langlade-
1050 AM CDT Sun Jun 30 2019

...A BRIEF PERIOD OF GUSTY EAST WINDS EXPECTED ACROSS NORTH
CENTRAL WISCONSIN THROUGH MIDDAY...

Gusty east winds were developing over north central Wisconsin, in
the wake of a diminishing area of light rain. The east winds will
increase quickly as the rain ends, with gusts to 30 to 40 mph
anticipated. The strong winds will only last 15 to 30 minutes,
then rapidly subside.

Boater, fishermen and other outdoor enthusiasts should be
prepared for a brief period of gusty east winds through midday.

Kieckbusch
Special weather statement, Jun 30, 11:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1121 AM CDT Sun Jun 30 2019

WIZ038-039-048>050-301715-
Calumet WI-Winnebago WI-Outagamie WI-Manitowoc WI-Brown WI-
1121 AM CDT Sun Jun 30 2019

...THUNDERSTORMS MOVING THROUGH THE FOX VALLEY...

At 1119 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kaukauna to near Rosendale. Movement was
southeast at 35 mph.

Wind gusts to 30 to 40 mph and brief heavy rainfall will be possible
with these storms.

Locations impacted include...
Appleton, Oshkosh, Manitowoc, Menasha, Kaukauna, Little Chute,
Kimberly, Chilton, Brillion and Cleveland.

People at Ford Festival Park should consider seeking safe shelter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4390 8862 4444 8831 4410 8755 4406 8760
      4390 8769 4389 8816 4394 8816 4394 8840
      4389 8840
TIME...MOT...LOC 1619Z 307DEG 32KT 4434 8828 4381 8858

Kieckbusch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 6:44 AM CDTSpecial Weather StatementGRBWood31 min
Jun 30, 8:01 AM CDTSpecial Weather StatementGRBMarathon, Wood89 min
Jun 30, 8:32 AM CDTSpecial Weather StatementGRBMarathon, Portage, Wood58 min
Jun 30, 9:03 AM CDTSpecial Weather StatementGRBMarathon, Portage, Waupaca, Waushara, Wood57 min
Jun 30, 9:33 AM CDTSpecial Weather StatementGRBWaushara42 min
Jun 30, 10:06 AM CDTSpecial Weather StatementGRBWaushara24 min
Jun 30, 10:41 AM CDTSpecial Weather StatementGRBBrown, Calumet, Outagamie, Winnebago79 min

Nearby

Special Weather Statements in Wisconsin, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.